ETHICON INC. SFX SPI PDS+ UNI VIO 18IN 0 S/A CP-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Model Number |
SXPP1B202 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Necrosis (1971); Pocket Erosion (2013)
| Date of Event |
01/04/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a knee prosthesis surgery on an unknown date and a barbed suture was used.Post-op, the suture under the skin returned to the surface of the skin creating an infectious.The patient underwent scar revision with the removal of the suture.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: (b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Name and date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? was at least one reverse stitch performed prior to closure? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe any medical/surgical intervention required for this suture event including dates and results.Please provide the onset date/time of the device extrusion from the initial procedure.How was the extrusion managed? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound, if applicable? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? are the product code and lot number the same for all 8 patients? product code sxpp1b202; lot # rbbcqt? if applicable, will product be returned? if so, please provide the return date and tracking information.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 2360 g/m.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 6/28/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 health effect - clinical codes.Additional information was requested and the following was obtained: name of index surgical procedure? total knee prosthesis on gonarthrosis.What was the initial approach for the index surgical procedure? open.On what tissue was the suture used? under skin.Was at least one reverse stitch performed prior to closure? yes.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes.What was the tissue condition? normal.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? during the re-operation, parts of suture were found.Please describe any medical/surgical intervention required for this suture event including dates and results: recovery of the scar on 04 jan 2022.Please provide the onset date/time of the device extrusion from the initial procedure: 04 jan 2022.How was the extrusion managed? scar recovery with excision of necrotic skin tissue and removal of all non-resorbed thread.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection): progressive skin necrosis.No tendency to heal after local care.Please provide the onset date/time of infection from the initial surgical procedure: skin infection 4 months after.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? céfazoline 2 gr in pre-operation.Were cultures performed? yes, on 04 jan 2022.How much and what type of drainage is present in this wound, if applicable? no drainage.What is the physician¿s opinion as to the etiology of or contributing factors to this event? never seen skin necrosis, in 20 years of practice, in patients not subject to risk.What is the patient's current status? the patient goes well.Additional information was requested and the following was obtained: the event date in the file is listed as (b)(6) 2021.Is this the date of the initial procedure? yes, (b)(4).
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 6/14/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: product code and lot number? product code sxpp1b202; lot # rbbcqt.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary = > two small suture pieces that appear to be stratafix spiral were returned to ethicon for evaluation.Visual inspection was conducted on the returned samples.During the visual inspection of the samples received, it was noted that the suture pieces have body fluids and are severely damaged most likely as a result of the degradation.No additional analysis could be performed due to the condition of the returned samples.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following: as an absorbable device, stratafix¿ spiral pds¿ plus violet device may act transiently as a foreign body.Acceptable surgical practice should be followed for the management of contaminated or infected wounds.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 7/20/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9 the product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.